MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; HF ELECTRODES, RIGID

OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK, 5 X 330 MM; HF ELECTRODES, RIGID
Model Number A6282
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: device evaluation: the suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical systems corporation (omsc), (b)(4) (returned to omsc on 2021-05-19).The evaluation/investigation confirmed a damaged coating and a crack in the ceramic part.The cause of this damage is most likely age-related wear and tear.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf-electrode without showing any abnormalities.The case will be closed from olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic laparoscopic cholecystectomy procedure, the coating of the handle chipped and fell into the patient¿s body cavity.However, no fragments remained inside the patient since they were reportedly retrieved after an intra-abdominal lavage was performed.The intended procedure was successfully completed with a similar device and there was no report about an adverse event or patient injury.

Brand Name
HF-ELECTRODE, HOOK, 5 X 330 MM
Common Device Name
HF ELECTRODES, RIGID
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11759110
Report Number9610773-2021-00129
Device Sequence Number4492146
Product Code GCJ
UDI-Device Identifier04042761028868
UDI-Public04042761028868
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA6282
Device Catalogue NumberA6282
Device Lot Number632108
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1